Biblioteca de la Universidad Complutense de Madrid

Well-posedness of the Einstein-Euler system in asymptotically flat spacetimes: the constraint equations


Brauer, Uwe y Karp, Lavi (2011) Well-posedness of the Einstein-Euler system in asymptotically flat spacetimes: the constraint equations. Journal of Differential Equations, 251 (6). pp. 1428-1446. ISSN 0022-0396

Vista previa

URL Oficial:


This paper deals with the construction of initial data for the coupled Einstein-Euler system. We consider the condition where the energy density might vanish or tend to zero at infinity, and where the pressure is a fractional power of the energy density. In order to achieve our goals we use a type of weighted Sobolev space of fractional order.\par The common Lichnerowicz-York scaling method (Choquet-Bruhat and York, 1980 [9]; Cantor, 1979 [7]) for solving the constraint equations cannot be applied here directly. The basic problem is that the matter sources are scaled conformally and the fluid variables have to be recovered from the conformally transformed matter sources. This problem has been addressed, although in a different context, by Dain and Nagy (2002) [11]. We show that if the matter variables are restricted to a certain region, then the Einstein constraint equations have a unique solution in the weighted Sobolev spaces of fractional order. The regularity depends upon the fractional power of the equation of state.

Tipo de documento:Artículo
Palabras clave:Gravitational field; Matter variables; Makino variable; Equation of state; Compressible Euler equations; Fractional weighted Sobolev spaces
Materias:Ciencias > Matemáticas > Ecuaciones diferenciales
Código ID:14478

[1] R. Bartnik and J. Isenberg. The constraint equations. In The Einstein equations and the large scale behavior of gravitational fields, pages 1-38. Birkhäuser, Basel, 2004.

[2] U. Brauer and L. Karp. Weighted spaces. Galilee Research Center for Applied Mathematics of ORT Braude College;, 2006.

[3] U. Brauer and L. Karp. Local existence of classical solutions of the einstein-euler system using weighted sobolev spaces of fractional order. Les Comptes rendus de l'Académie des sciences /Serie Mathematique, 345(1):49-54, 2007.

[4] Uwe Brauer and Lavi Karp. Well-posedness of the Einstein-Euler system in asymptotically at spacetimes. arXiv:0810.5045, 2008.

[5] Uwe Brauer and Lavi Karp. Well-posedness of the Einstein-Euler System in asymptotically at spacetimes: the constraint equations. Preprint, 2009.

[6] M. Cantor. Spaces of functions with asymptotic conditions on Rn. Indiana University Mathematics Journal, 24(9):897-902, April 1975.

[7] Y. Choquet-Bruhat. Théorème d'existence pour certains systèmes d'équations aux dérivées partelles non linéaires. Acta Math, 88:141-225, 1952.

[8] Y. Choquet-Bruhat and J.W. York. The Cauchy Problem. In Alan Held, editor, General relativity and Gravitation, pages 99-172, New York, 1980. International Society of General relativity.

[9] A. E. Fischer and J. E. Marsden. The Einstein Evolution Equations as a First-Order Quasi-Linear Symmetric Hyperbolic System. Communications in Mathematical Physics, 28:1-38, May 1972.

[10] P. Gamblin. Solution réguliére à temps petit por l`équation d`euler-poisson. Comm. Partial Differential Equations, 18(5 & 6):731-745, 1993.

[11] Steven W. Hawking and G.R.W. Ellis. The large scale structure of space-time. Cambridge University Press, Cambridge, 1973.

[12] L. Hörmander. Analysis of Linear Partial Differential Operators, volume 1. Springer, New York, 1985.

[13] T. J.R. Hughes, T. Kato, and J. E. Marsden. Well-posed quasi-linear second-order hyperbolic systems with applications to nonlinear elastodynamics and general relativity. Arch. Rational Mech. Anal., 63(3):273-294 (1977), 1976.

[14] F. John. Partial differential equations. Springer, 1986.

[15] T. Kato. The Cauchy Problem for Quasy Linear Symmetric Hyperbolic Systems. Archive for Rational Mechanics and Analysis, 58:181-205, 1975.

[16] T. Kato and G. Ponce. Commutator estimates and the Euler and Navier-Stokes equations. Comm. Pure Appl. Math., 41(7):891-907, 1988.

[17] S.G. Krantz. Partial Differential Equations and Complex Analysis. Studies in Advanced Mathematics. CRC Press, Boca Raton, 1992.

[18] A. Majda. Compressible Fluid Flow and Systems of Conservation Laws in Several Space Variables. Springer, New York, 1984.

[19] T. Makino. On a Local Existence Theorem for the Evolution Equation of Gaseous Stars. In T. Nishida, M. Mimura, and H. Fujii, editors, Patterns and Waves, pages 459-479, Amsterdam, 1986. North Holland.

[20] Y. Meyer. Regularite des solutions des equations aux derivatives patielles non lineares. Lectures Notes in Mathematics 842. Springer-Verlag, 1984.

[21] L. Nirenberg and H. Walker. The null spaces of elliptic differential operators in Rn. Journal of Mathematical Analysis and Applications, 42:271-301, 1973.

[22] T. A. Oliynyk. The newtonian limit for perfect fluids. Commun. Math. Phys., 276:131-188, 2007.

[23] A. D. Rendall. The initial value problem for a class of general relativistic fluid bodies. Journal of Mathematical Physics, 33(2):1047-1053, October 1992.

[24] E.M. Stein. Singular Integrals and Differentiability Properties of Functions. Princeton Mathematical Series No. 30. Princeton University Press, Princeton, N.J., 1970.

[25] M. E. Taylor. Partial differential equations.Vol III, nonlinear equations. Springer, 1997.

[26] M.E. Taylor. Pseudodifferential operators and nonlinear PDE. In Progress in Mathematics, volume 100. Birkhäuser, Boston-Basel-Berlin, 1991. Second printing 1993.

[27] H. Triebel. Spaces of Kudrjavcev type I. Interpolation, embedding, and structure. J. Math. Anal. Appl., 56(2):253-277, 1976.

[28] H. Triebel. Interpolation Theory, Function Spaces, Differential Operators. Johann Ambrosis Barth, 1995.

Depositado:30 Ene 2012 08:27
Última Modificación:06 Feb 2014 10:02

Sólo personal del repositorio: página de control del artículo